Alert archive / New Mexico / Winter Storm Warnings in 2016

Winter Storm Warning 5, NWS Albuquerque, NM

March 25, 2016

NWS Albuquerque, NM issued this winter storm warning at Mar 25, 2016, 3:27 PM MDT. It took effect at Mar 26, 2016, 6:00 AM MDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2016, 3:27 PM MDT (21:27 UTC)
In effect from
Mar 26, 2016, 6:00 AM MDT
Expired
Mar 26, 2016, 10:07 PM MDT
In force
16 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

995 
WWUS45 KABQ 252127
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
327 PM MDT FRI MAR 25 2016

...BLOWING SNOW WILL RETURN TO NORTHEAST NEW MEXICO SATURDAY...

.A VIGOROUS UPPER LEVEL STORM SYSTEM WILL COMBINE WITH A STRONG
BACKDOOR COLD FRONT TO GENERATE HEAVY SNOWFALL ACROSS PORTIONS OF
NORTHEAST NEW MEXICO SATURDAY...PARTICULARLY ALONG AND NEAR THE
COLORADO BORDER. BLOWING AND DRIFTING SNOW IS LIKELY DUE TO STRONG
AND GUSTY NORTHERLY WINDS BEHIND THE FRONT. SNOW IS EXPECTED TO
BEGIN SATURDAY MORNING AND CONTINUE HEAVY AT TIMES THROUGH
SATURDAY NIGHT.

NMZ513-527-530-260600-
/O.UPG.KABQ.WS.A.0006.160326T1200Z-160327T1200Z/
/O.NEW.KABQ.WS.W.0005.160326T1200Z-160327T1200Z/
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
327 PM MDT FRI MAR 25 2016

...WINTER STORM WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 AM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN
EFFECT FROM 6 AM SATURDAY TO 6 AM MDT SUNDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* SNOW ACCUMULATIONS...6 INCHES TO ONE FOOT OF SNOW ALONG AND NEAR
  THE COLORADO BORDER INCLUDING RATON PASS. SIGNIFICANT SNOW
  ACCUMULATIONS ARE ALSO LIKELY ACROSS THE EAST SLOPES OF THE
  NORTHERN SANGRE DE CRISTO MOUNTAINS...THE FAR NORTHEAST
  HIGHLANDS AND WESTERN UNION COUNTY INCLUDING FOLSOM...CAPULIN
  AND DES MOINES.

* TIMING...SNOW IS EXPECTED TO BEGIN SATURDAY MORNING...BECOME
  HEAVY AT TIMES SATURDAY AFTERNOON AND CONTINUE THROUGH SATURDAY
  EVENING BEFORE GRADUALLY DIMINISHING.

* WINDS...NORTH TO NORTHEAST AT 20 TO 30 MPH WITH GUSTS NEAR 45
  MPH.

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL
  LOCATIONS.

* LOCAL IMPACTS...STRONG AND GUSTY NORTH WINDS WILL CREATE 
  WIDESPREAD BLOWING AND DRIFTING SNOW WITH VISIBILITIES 
  DROPPING TO LESS THAN ONE HALF MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL
DANGEROUS. STRONG WINDS ARE LIKELY. ONLY TRAVEL IN AN EMERGENCY.
IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD... AND WATER
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NMZ528-260600-
/O.UPG.KABQ.WS.A.0006.160326T1200Z-160327T1200Z/
/O.NEW.KABQ.WW.Y.0012.160326T1800Z-160327T1200Z/
FAR NORTHEAST HIGHLANDS-
327 PM MDT FRI MAR 25 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SATURDAY TO 6 AM
MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM NOON SATURDAY TO 6 AM MDT SUNDAY. THE WINTER STORM WATCH IS
NO LONGER IN EFFECT.

* SNOW ACCUMULATIONS...3 TO 6 INCHES NORTH OF U.S. HIGHWAY 56
  BETWEEN SPRINGER AND CLAYTON WITH 2 TO 4 INCHES SOUTH. THIS
  INCLUDES I-25 FROM NEAR WAGON MOUND NORTH TO SPRINGER AND
  MAXWELL.

* TIMING...SNOW IS EXPECTED TO BEGIN SATURDAY MORNING...BECOME
  HEAVY AT TIMES SATURDAY AFTERNOON AND CONTINUE THROUGH SATURDAY
  EVENING BEFORE DIMINISHING.

* WINDS...NORTH TO NORTHEAST AT 15 TO 25 MPH WITH GUSTS NEAR 40 
  MPH. 

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL 
  LOCATIONS AFTER A STRONG COLD FRONT SHIFTS THROUGH THE AREA. 

* LOCAL IMPACTS...STRONG AND GUSTY NORTH WINDS WILL CREATE 
  WIDESPREAD BLOWING AND DRIFTING SNOW WITH VISIBILITIES 
  DROPPING TO LESS THAN ONE HALF MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE RESTRICTED DUE TO A COMBINATION OF FALLING
AND BLOWING SNOW.

&&

$$

NMZ515-260600-
/O.NEW.KABQ.WW.Y.0012.160326T1800Z-160327T1200Z/
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
327 PM MDT FRI MAR 25 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SATURDAY TO 6 AM
MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON SATURDAY
TO 6 AM MDT SUNDAY.

* SNOW ACCUMULATIONS...2 TO 5 INCHES.

* TIMING...SNOW WILL BEGIN SATURDAY MORNING...GRADUALLY
  DIMINISHING SATURDAY EVENING.

* WINDS...EAST TO NORTHEAST 10 TO 15 MPH.

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL 
  LOCATIONS.

* LOCAL IMPACTS...HEAVY SNOW AT TIMES MAY REDUCE VISIBILITY TO
  LEAST THAN 1/2 MILE IN FALLING AND BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 
A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES.

&&

$$
4 follow-up statements
830 
WWUS45 KABQ 260508
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1108 PM MDT FRI MAR 25 2016

...BLOWING SNOW WILL RETURN TO NORTHEAST NEW MEXICO SATURDAY...

.A VIGOROUS UPPER LEVEL STORM SYSTEM WILL COMBINE WITH A STRONG
BACKDOOR COLD FRONT TO GENERATE HEAVY SNOWFALL ACROSS PORTIONS OF
NORTHEAST NEW MEXICO SATURDAY...PARTICULARLY ALONG AND NEAR THE
COLORADO BORDER. BLOWING AND DRIFTING SNOW IS LIKELY DUE TO
STRONG AND GUSTY NORTHERLY WINDS BEHIND THE FRONT. SNOW IS
EXPECTED TO BEGIN SATURDAY MORNING AND CONTINUE HEAVY AT TIMES
THROUGH SATURDAY NIGHT.

NMZ513-527-530-261200-
/O.CON.KABQ.WS.W.0005.160326T1200Z-160327T1200Z/
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
1108 PM MDT FRI MAR 25 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO
6 AM MDT SUNDAY...

* SNOW ACCUMULATIONS...6 TO 12 INCHES NEAR THE COLORADO BORDER
  INCLUDING RATON PASS. SIGNIFICANT SNOW ACCUMULATIONS ARE ALSO
  LIKELY ACROSS THE EAST SLOPES OF THE NORTHERN SANGRE DE CRISTO
  MOUNTAINS...THE FAR NORTHEAST HIGHLANDS AND WESTERN UNION COUNTY
  INCLUDING FOLSOM...CAPULIN AND DES MOINES.

* TIMING...SNOW IS EXPECTED TO BEGIN SATURDAY MORNING...BECOME 
  HEAVY AT TIMES SATURDAY AFTERNOON AND CONTINUE THROUGH 
  SATURDAY EVENING BEFORE GRADUALLY DIMINISHING. 

* WINDS...NORTH TO NORTHEAST 20 TO 30 MPH WITH GUSTS NEAR 45 MPH.

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL 
  LOCATIONS. 

* LOCAL IMPACTS...STRONG AND GUSTY NORTH WINDS WILL CREATE 
  WIDESPREAD BLOWING AND DRIFTING SNOW WITH VISIBILITIES 
  DROPPING TO LESS THAN ONE HALF MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL
DANGEROUS. STRONG WINDS ARE LIKELY. ONLY TRAVEL IN AN EMERGENCY.
IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD... AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NMZ515-528-261200-
/O.CON.KABQ.WW.Y.0012.160326T1800Z-160327T1200Z/
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-
1108 PM MDT FRI MAR 25 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY
TO 6 AM MDT SUNDAY...

* SNOW ACCUMULATIONS...2 TO 5 INCHES.

* TIMING...SNOW WILL BEGIN SATURDAY MORNING...GRADUALLY 
  DIMINISHING SATURDAY EVENING. 

* WINDS...EAST TO NORTHEAST 10 TO 15 MPH.

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL 
  LOCATIONS. 

* LOCAL IMPACTS...HEAVY SNOW AT TIMES MAY REDUCE VISIBILITY TO
  LEAST THAN 1 MILE IN FALLING AND BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES.

&&

$$
349 
WWUS45 KABQ 260940
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 AM MDT SAT MAR 26 2016

...SNOW AND BLOWING SNOW WILL RETURN TO NORTHEAST NEW MEXICO
TODAY...

.A VIGOROUS UPPER LEVEL STORM SYSTEM WILL COMBINE WITH A STRONG
BACKDOOR COLD FRONT TO GENERATE HEAVY SNOWFALL ACROSS PORTIONS OF
NORTHEAST NEW MEXICO TODAY...PARTICULARLY ALONG AND NEAR THE
COLORADO BORDER. BLOWING AND DRIFTING SNOW IS LIKELY DUE TO STRONG
AND GUSTY NORTHERLY WINDS BEHIND THE FRONT. SNOW IS EXPECTED TO
BEGIN THIS MORNING AND CONTINUE THROUGH TONIGHT. THE HEAVIEST
SNOW ACCUMULATIONS ARE EXPECTED BETWEEN 1 PM AND 8 PM.

NMZ513-527-530-261800-
/O.CON.KABQ.WS.W.0005.160326T1200Z-160327T1200Z/
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
340 AM MDT SAT MAR 26 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY...

* SNOW ACCUMULATIONS...6 TO 12 INCHES ACROSS THE NORTHERN SANGRE
  DE CRISTO MOUNTAINS AND THE RATON RIDGE...WITH LOCALLY HIGHER
  AMOUNTS POSSIBLE BETWEEN RATON PASS AND FOLSOM. 3 TO 7 INCHES
  OF SNOW ARE LIKELY ACROSS UNION COUNTY.

* TIMING...LIGHT SNOW IS EXPECTED TO BEGIN THIS MORNING NEAR THE
  COLORADO BORDER. SNOW WILL BECOME HEAVY AT TIMES THIS AFTERNOON
  AND THIS EVENING BEFORE DIMINISHING AFTER MIDNIGHT.

* WINDS...NORTH TO NORTHEAST 20 TO 30 MPH WITH GUSTS NEAR 45 MPH.

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL 
  LOCATIONS. 

* LOCAL IMPACTS...STRONG AND GUSTY NORTH WINDS WILL CREATE
  WIDESPREAD BLOWING AND DRIFTING SNOW WITH VISIBILITIES DROPPING
  TO LESS THAN ONE HALF MILE AT TIMES. DANGEROUS DRIVING
  CONDITIONS ARE POSSIBLE ALONG I-25 IN RATON PASS...AS WELL AS
  ALONG U.S. HIGHWAY 64 BETWEEN RATON AND CLAYTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL
DANGEROUS. STRONG WINDS ARE LIKELY. ONLY TRAVEL IN AN EMERGENCY.
IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD... AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NMZ515-528-261800-
/O.CON.KABQ.WW.Y.0012.160326T1800Z-160327T1200Z/
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-
340 AM MDT SAT MAR 26 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
6 AM MDT SUNDAY...

* SNOW ACCUMULATIONS...3 TO 6 INCHES...WITH LOCALLY HIGHER AMOUNTS
  ALONG THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS. THE
  HEAVIEST SNOWS WILL BE NORTH OF A CHACON TO SPRINGER LINE.

* TIMING...LIGHT SNOW WILL BEGIN THIS MORNING. SNOW WILL BECOME
  HEAVY AT TIMES THIS AFTERNOON BEFORE GRADUALLY DIMINISHING THIS
  EVENING.

* WINDS...EAST TO NORTHEAST 10 TO 15 MPH.

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL 
  LOCATIONS. 

* LOCAL IMPACTS...HEAVY SNOW AT TIMES MAY REDUCE VISIBILITY TO
  LEAST THAN 1 MILE IN FALLING AND BLOWING SNOW. WINTER DRIVING
  CONDITIONS ARE POSSIBLE ALONG INTERSTATE 25 BETWEEN WAGON MOUND
  AND RATON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES.

&&

$$

34
217 
WWUS45 KABQ 261745
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1145 AM MDT SAT MAR 26 2016

...SNOW AND BLOWING SNOW RETURNING TO NORTHEAST NEW MEXICO
TODAY...

.A VIGOROUS UPPER LEVEL STORM SYSTEM WILL COMBINE WITH A STRONG
BACKDOOR COLD FRONT TO GENERATE HEAVY SNOWFALL ACROSS PORTIONS OF
NORTHEAST NEW MEXICO TODAY...PARTICULARLY ALONG AND NEAR THE
COLORADO BORDER. BLOWING AND DRIFTING SNOW IS LIKELY DUE TO
STRONG AND GUSTY NORTHERLY WINDS BEHIND THE FRONT. SNOW IS
EXPECTED TO BEGIN EARLY AFTERNOON AND CONTINUE THROUGH TONIGHT.
THE HEAVIEST SNOW ACCUMULATIONS ARE EXPECTED BETWEEN 3 PM AND 8
PM MDT.

NMZ513-527-530-270600-
/O.CON.KABQ.WS.W.0005.000000T0000Z-160327T1200Z/
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
1145 AM MDT SAT MAR 26 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY...

* SNOW ACCUMULATIONS...6 TO 12 INCHES ACROSS THE NORTHERN SANGRE 
  DE CRISTO MOUNTAINS AND THE RATON RIDGE...WITH LOCALLY HIGHER 
  AMOUNTS POSSIBLE BETWEEN RATON PASS AND FOLSOM. 3 TO 7 INCHES 
  OF SNOW ARE LIKELY ACROSS UNION COUNTY. 

* TIMING...LIGHT SNOW WILL CONTINUE NEAR THE COLORADO
  BORDER...THEN SNOW WILL BECOME HEAVY AT TIMES BY MID AFTERNOON
  AND THIS EVENING BEFORE DIMINISHING AFTER MIDNIGHT.

* WINDS...NORTH TO NORTHEAST 20 TO 30 MPH WITH GUSTS NEAR 45 MPH.

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL 
  LOCATIONS. 

* LOCAL IMPACTS...STRONG AND GUSTY NORTH WINDS WILL CREATE 
  WIDESPREAD BLOWING AND DRIFTING SNOW WITH VISIBILITIES 
  DROPPING TO LESS THAN ONE HALF MILE AT TIMES. DANGEROUS 
  DRIVING CONDITIONS ARE POSSIBLE ALONG I-25 IN RATON PASS...AS 
  WELL AS ALONG U.S. HIGHWAY 64 BETWEEN RATON AND CLAYTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL
DANGEROUS. STRONG WINDS ARE LIKELY. ONLY TRAVEL IN AN EMERGENCY.
IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD... AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NMZ515-528-270600-
/O.CON.KABQ.WW.Y.0012.160326T1800Z-160327T1200Z/
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-
1145 AM MDT SAT MAR 26 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
SUNDAY...

* SNOW ACCUMULATIONS...3 TO 6 INCHES...WITH LOCALLY HIGHER 
  AMOUNTS ALONG THE EAST SLOPES OF THE SANGRE DE CRISTO 
  MOUNTAINS. THE HEAVIEST SNOWS WILL BE NORTH OF A CHACON TO 
  SPRINGER LINE. 

* TIMING...LIGHT SNOW WILL CONTINUE. SNOW WILL BECOME HEAVY AT
  TIMES THIS AFTERNOON BEFORE GRADUALLY DIMINISHING THIS EVENING.

* WINDS...EAST TO NORTHEAST 10 TO 15 MPH.

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL 
  LOCATIONS. 

* LOCAL IMPACTS...HEAVY SNOW AT TIMES MAY REDUCE VISIBILITY TO 
  LEAST THAN 1 MILE IN FALLING AND BLOWING SNOW. WINTER DRIVING 
  CONDITIONS ARE POSSIBLE ALONG INTERSTATE 25 BETWEEN WAGON 
  MOUND AND RATON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES.

&&

$$
012 
WWUS45 KABQ 270407
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1007 PM MDT SAT MAR 26 2016

NMZ513-527-530-270515-
/O.CAN.KABQ.WS.W.0005.000000T0000Z-160327T1200Z/
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
1007 PM MDT SAT MAR 26 2016

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WINTER STORM WARNING. 

SNOW AND WIND HAS DIMINISHED OVER THE AREA THEREFORE THE WINTER
STORM WARNING IS CANCELLED.

$$

NMZ515-528-270515-
/O.CAN.KABQ.WW.Y.0012.000000T0000Z-160327T1200Z/
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-
1007 PM MDT SAT MAR 26 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SNOW AND WIND HAS DIMINISHED OVER THE AREA THEREFORE THE WINTER
WEATHER ADVISORY IS CANCELLED.

$$

42

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm warning went out at Mar 25, 3:22 PM MDT, 5 minutes earlier.

Area forecast discussion, Mar 25, 3:22 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
322 PM MDT FRI MAR 25 2016

.SYNOPSIS...
A FEW SHOWERS OR PERHAPS A THUNDERSTORM OR TWO IS POSSIBLE THIS
EVENING ACROSS FAR NORTHEAST NEW MEXICO ALONG AND NEAR A BACKDOOR
COLD FRONT DROPPING IN THERE. THIS SAME COLD FRONT WILL COMBINE
WITH A STRONG UPPER LEVEL STORM SYSTEM ON SATURDAY TO PRODUCE
AREAS OF MODERATE TO HEAVY SNOW AND BLOWING SNOW ACROSS NORTHEAST
NEW MEXICO. THE STORM WILL BE SHORT LIVED HOWEVER AS HIGH PRESSURE
BUILDS IN FOR SUNDAY. WINDS WILL BE ON THE INCREASE NEXT
WEEK...PARTICULARLY ON TUESDAY.

&&

.DISCUSSION...
SCATTERED ECHOES STARTING TO SHOW UP ON AREA RADARS THIS AFTERNOON
BUT IT'S MOST LIKELY VIRGA AS SFC DEWPOINT TEMPS IN THE SINGLE
DIGITS TO MID TEENS. HIGH DEWPOINT TEMPS MOVE IN BEHIND THE
BACKDOOR FRONT THIS EVENING...HELPING TO GET A LIGHT RAIN OR A FEW
SPRINKLES TO THE SFC ACROSS COLFAX AND UNION COUNTIES.

POTENT SHORT-WAVE TROUGH REMAINS ON TRACK FOR SATURDAY. UPGRADED
THE WINTER STORM WATCH TO A WINTER STORM WARNING FOR THE NORTHERN
SANGRES...RATON AND JOHNSON MESAS ZONE AND UNION COUNTY INCLUDING
I-25 AT RATON PASS AND U.S. HIGHWAY 64/87 FROM RATON TO CLAYTON.
GFS IS SOMEWHAT MORE PROGRESSIVE THAN THE NAM AND ECMWF SO SNOW
AMOUNTS CAME DOWN A LITTLE BUT THE FAVORED HIGHER TERRAIN NEAR THE
COLORADO BORDER STILL STANDS TO GET 6 INCHES TO NEAR A FOOT.
ISSUED WINTER WEATHER ADVISORY FOR THE EAST SLOPES OF THE SANGRES
AND THE FAR NORTHEAST HIGHLANDS INCLUDING I-25 FROM NEAR WAGON
MOUND NORTH TO SPRINGER AND MAXWELL. SHORT-WAVE SLIDES EWD
QUICKLY LATE SATURDAY NIGHT WITH SNOW COMING TO AN END ACROSS
UNION COUNTY PRIOR TO SUNRISE SUNDAY.

TRANQUIL WEATHER REMAINS ON TRACK FOR SUNDAY AS WEAK HIGH
PRESSURE ALOFT MOVES OVER. AS THE FLOW BACKS (WLY TO SWLY) AHEAD
OF A LARGE UPPER LEVEL CLOSED LOW DROPPING SOUTH THROUGH THE GREAT
BASIN MONDAY...SOUTHWEST WINDS WILL INCREASE AREAWIDE. GFS AND
ECMWF BOTH BRING A SLUG OF MID-LEVEL MOISTURE UP FROM THE
SOUTHWEST MONDAY AFTERNOON...LIKELY RESULTING IN HIGHER PWATS AND
A FEW SHOWERS ACROSS THE NORTHERN MOUNTAINS.

TUESDAY STILL LOOKS LIKE THE WINDIEST DAY NEXT WEEK. GFS AND
ECMWF REMAIN SIMILAR AS TO HOW THE BROAD CLOSED LOW EVOLVES
TUESDAY BUT THEN DIVERGE TUESDAY NIGHT THROUGH THURSDAY. GFS
WANTS TO SPLIT THE LOW IN TWO WEDNESDAY MORNING WHILE THE ECMWF
KEEPS THE LOW IN TACT UNTIL WEDNESDAY AFTERNOON...OPENING IT UP
AND THEN BRINGING THE TROUGH AXIS AND PRECIP THROUGH NM THURSDAY.
GFS SOLUTION WOULD KEEP US MAINLY DRY THROUGH THE WEEK. BIG
SENSIBLE WEATHER DIFFERENCES IN THE MODELS REMAIN FOR LATE NEXT
WEEK. GFS CONTINUES TO DEVELOP A RATHER ROBUST CLOSED LOW OVER THE
WRN GREAT BASIN (ON EAST SIDE OF THE BROAD OMEGA BLOCK ACROSS THE
NE PACIFIC) WEDNESDAY NIGHT AND THURSDAY. THE LOW THEN DRIFTS
SOUTH THURSDAY NIGH BEFORE TURNING EAST FRIDAY. THE CIRCULATION
TAPS SUBTROPICAL MOISTURE AND BREAKS OUT WIDESPREAD PRECIP ACROSS
THE STATE SATURDAY. 12Z GLOBAL GEM (CANADIAN) IS NEARLY IDENTICAL.
ECMWF HAS A SIMILAR OVERALL PATTERN BUT IS MUCH WEAKER WITH THE
LOW CENTER AND RESULTS IN A FEW PIDDLY SHOWERS. THE GOOD NEW IS
THAT ALL MODELS NOW PICKING UP ON THE DEEP CONVECTION ACROSS THE
FAR ERN PACIFIC OCEAN AND DEVELOP A STRONG SUBTROPICAL JET STREAM
FOR NEXT WEEK.

33

&&

.FIRE WEATHER...
...POTENTIAL FOR CRITICAL CONDITIONS WEST CENTRAL AND SOUTH CENTRAL
SATURDAY BECOMING MORE WIDESPREAD MONDAY THROUGH WEDNESDAY OF NEXT
WEEK...

A DISTURBANCE AND ASSOCIATED COLD FRONT WERE MAKING THEIR WAY
SOUTHWARD TOWARD/INTO NORTHERN NM LATE THIS AFTERNOON. SOME HIGH
BASED CU OR MID LEVEL CLOUDS WERE DEVELOPING OVER LOCALES
ALONG/NORTH OF INTERSTATE 40...AND WOULD NOT BE SURPRISED TO SEE
SOME LOCALIZED GUSTY WINDS ASSOCIATED WITH SOME OF THE CU DUE TO THE
GENERALLY LOW SFC DEW POINTS...MAINLY IN THE TEENS. SO FAR SUSTAINED
WINDS HAVE BEEN A LITTLE SLOW TO INCREASE...BUT NOT ANTICIPATING ANY
CHANGES IN THE RED FLAG WARNING STILL IN EFFECT UNTIL 7 PM THIS
EVENING.

RH RECOVERIES TONIGHT WILL RANGE FROM EXCELLENT IN THE NORTHEAST AND
PARTS OF THE EAST CENTRAL WHERE THE ABOVE MENTIONED COLD FRONT WILL
HAVE THE MOST IMPACT...TO POSSIBLY POOR FOR SOUTHERN PORTIONS OF THE
MIDDLE RGV. WHILE SHOWERS WILL CONTINUE THIS EVENING AND INTO THE
OVERNIGHT OVER THE NORTH CENTRAL/NORTHEAST WETTING PRECIPITATION
WILL BE HARD TO FIND.

A STRONGER DISTURBANCE WILL PASS OVER NORTHERN NM SATURDAY...AND
INITIATE A STRONGER COLD FRONTAL PASSAGE INTO THE EASTERN PLAINS.
GUSTY NORTHERLY WINDS TO 50 TO 60 MPH ARE POSSIBLE IN THE VICINITY OF
THE FRONT LATE SATURDAY AFTERNOON/EARLY EVENING...KICKING UP AREAS
OF BLOWING DUST. MUCH COLDER AIR ALOFT WILL PUNCH INTO THE
NORTHEAST...AND SOME PRECIPITATION WILL FALL AS SNOW. IN
FACT...SEVERAL INCHES OF SNOW COULD ACCUMULATE ALONG THE CO BORDER
OF NE NM LATER SATURDAY/SATURDAY NIGHT. FARTHER TO THE
SOUTHWEST...STRONG PREDOMINATELY NORTHWEST WINDS AT THE BASE OF THE
DISTURBANCE COMBINED WITH SFC LOW PRESSURE CENTERED OVER
CENTRAL/SOUTHEAST NM MAY CREATE CRITICAL FIRE WEATHER CONDITIONS
SATURDAY AFTERNOON. FORECAST HAINES FOR PORTIONS OF THE CURRENT
WATCH ARE LOW TO MODERATE HOWEVER...AND SOME UNCERTAINTY ABOUT WHERE
THE FRONT MAY BE LOCATED SATURDAY AFTERNOON. THEREFORE WILL NOT MAKE
ANY CHANGES TO THE WATCH AT THIS TIME. OTHERWISE...IT WILL BE MUCH
COOLER NORTHEAST TO A FEW DEGREES WARMER SOUTHWEST AND SOUTH
CENTRAL...AND RH WILL TREND UP NORTHEAST WITH LITTLE CHANGE
SOUTHWEST. VENT RATES GOOD NE AND EXCELLENT ELSEWHERE SATURDAY.

SUNDAY WILL BE QUIET WITH TEMPERATURES REBOUNDING WEST AND NORTH AND
RELATIVELY LIGHT WINDS OVERALL. VENT RATES REFLECT THE QUIET PATTERN
WITH A MIXED BAG OF CATEGORIES.

FIRE WX BUSINESS INCREASES AGAIN EARLY NEXT WEEK AS A BROAD TROUGH
OF LOW PRESSURE ALOFT DEVELOPS INTO A CLOSED LOW OVER THE GREAT
BASIN BY NEXT TUESDAY. SOUTHWEST WINDS STRENGTHEN MONDAY INTO
TUESDAY...LEADING TO WHAT COULD BE A 2 TO 3 DAY STRETCH OF CRITICAL
CONDITIONS. HOWEVER...THE GFS CONTINUES TO MAINTAIN THAT DEW POINTS
MAY NOT BE SCOURED OUT AS DRASTICALLY AS THEY WERE DURING LAST WEEKS
CRITICAL EVENT. SO THERE ARE SOME DIFFERENCES AND MODELS NOT IN
PERFECT AGREEMENT EITHER. BUT AT THIS TIME...CRITICAL CONDITIONS
LINE UP OVER THE WRN THIRD AND EASTERN HALF OF THE STATE
MONDAY...MUCH OF THE RGV EASTWARD TUESDAY...AND MUCH OF THE EAST ON
WEDNESDAY. CHANCES FOR PRECIPITATION DURING THIS PERIOD MAY NOT
AMOUNT TO MUCH WITH ONLY ISOLATED SHOWERS FORECAST FOR NOW OVER THE
NORTH AND WEST. HIGH TEMPERATURES DO COOL TO NEAR TO BELOW AVERAGE
BY WEDNESDAY.

&&

.AVIATION...
18Z TAF CYCLE
NW FLOW WITH UPPER TROF TO SWING OVER SRN CO AND NORTH CENTRAL/NE
NM BEFORE 26/06Z. ASSOCIATED CDFNT TO PUSH INTO NE NM AFT 26/00Z.
LCL MVFR CIGS MAY DEVELOP IN THE WAKE OF THE FRONT NEAR THE CO
BORDER ALONG WITH -SHRASN AND OBSCURE HIGHER TERRAIN. PRIOR TO
26/00Z ISOLD -SHRA AND TSTMS COULD DEVELOP OVER THE NORTH CENTRAL
AND NE WITH SOME W-NW WIND GUSTS TO AROUND 35KT POSSIBLE ALONG AND
SOUTH OF INTERSTATE 40.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  29  55  21  61 /   5  10   5   0
DULCE...........................  23  53  14  57 /   5  30  10   0
CUBA............................  25  54  20  59 /   5  20   5   0
GALLUP..........................  22  57  13  66 /   5   5   0   0
EL MORRO........................  23  55  14  61 /   5   5   5   0
GRANTS..........................  20  61  12  66 /   5   5   5   0
QUEMADO.........................  26  60  17  65 /   5   5   5   0
GLENWOOD........................  27  69  26  70 /   0   0   5   0
CHAMA...........................  22  46  15  51 /  10  50  30   0
LOS ALAMOS......................  32  53  27  57 /  10  20  10   0
PECOS...........................  28  51  22  55 /   5  20   5   0
CERRO/QUESTA....................  23  49  15  54 /  10  50  50   0
RED RIVER.......................  24  36  15  41 /  20  80  60   0
ANGEL FIRE......................  20  43   4  48 /  10  60  40   0
TAOS............................  22  50  14  56 /   5  30  10   0
MORA............................  25  49  19  55 /   5  40  10   0
ESPANOLA........................  27  58  23  62 /   5  20  10   0
SANTA FE........................  31  52  26  57 /  10  20  10   0
SANTA FE AIRPORT................  27  58  23  60 /   5  10  10   0
ALBUQUERQUE FOOTHILLS...........  35  64  28  63 /   0   5   5   0
ALBUQUERQUE HEIGHTS.............  36  67  31  66 /   0   0   5   0
ALBUQUERQUE VALLEY..............  31  69  26  67 /   0   0   5   0
ALBUQUERQUE WEST MESA...........  34  68  30  67 /   0   5   5   0
LOS LUNAS.......................  29  69  24  67 /   0   0   5   0
RIO RANCHO......................  34  67  30  67 /   0   5   5   0
SOCORRO.........................  37  75  31  71 /   0   0   5   0
SANDIA PARK/CEDAR CREST.........  32  59  25  58 /   5   5   5   0
TIJERAS.........................  29  62  22  61 /   5   5   5   0
MORIARTY/ESTANCIA...............  22  64  15  63 /   5   5   5   0
CLINES CORNERS..................  29  59  22  59 /   5  10  10   0
GRAN QUIVIRA....................  33  64  25  62 /   0   0   5   0
CARRIZOZO.......................  36  70  29  66 /   0   0   5   0
RUIDOSO.........................  37  63  29  60 /   5   5   5   0
CAPULIN.........................  24  36  14  44 /  30  90  70   0
RATON...........................  24  42  12  48 /  30  90  60   0
SPRINGER........................  26  51  16  58 /   5  70  50   0
LAS VEGAS.......................  24  54  17  58 /   5  30  10   0
CLAYTON.........................  30  50  23  51 /  20  90  80   0
ROY.............................  28  52  20  56 /   5  50  50   0
CONCHAS.........................  33  65  28  67 /   0  30  20   0
SANTA ROSA......................  33  68  29  67 /   0  20  20   0
TUCUMCARI.......................  32  68  28  67 /   0  30  30   0
CLOVIS..........................  34  70  31  63 /   0   5  10   0
PORTALES........................  35  72  32  64 /   0   5   5   0
FORT SUMNER.....................  34  70  31  64 /   0   5  10   0
ROSWELL.........................  37  79  37  69 /   0   0   5   0
PICACHO.........................  37  73  32  65 /   0   0   5   0
ELK.............................  36  67  31  62 /   0   0   5   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES... NMZ105>107-109.

RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... NMZ103-104-107-108.

WINTER WEATHER ADVISORY FROM NOON SATURDAY TO 6 AM MDT SUNDAY FOR
THE FOLLOWING ZONES... NMZ515-528.

WINTER STORM WARNING FROM 6 AM SATURDAY TO 6 AM MDT SUNDAY FOR THE
FOLLOWING ZONES... NMZ513-527-530.

WINTER WEATHER ADVISORY FROM NOON TO 2 PM MDT SATURDAY FOR THE
FOLLOWING ZONES... NMZ531.

&&

33
Hazardous weather outlook, Mar 25, 4:00 AM MDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
400 AM MDT FRI MAR 25 2016

NMZ501>540-261200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
400 AM MDT FRI MAR 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT BETWEEN NOON AND 7 PM FOR THE
EASTERN PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN ON SATURDAY...
THOUGH THIS TIME ACROSS THE WEST CENTRAL HIGHLANDS...LOWER RIO
GRANDE VALLEY AND PORTIONS OF THE SANDIA...MANZANO AND GALLINAS
MOUNTAINS.

MEANWHILE...SNOW AND BLOWING SNOW WILL RETURN TO NORTHEAST NEW
MEXICO SATURDAY AND SATURDAY NIGHT. SIGNIFICANT SNOW
ACCUMULATIONS WILL BE POSSIBLE ALONG THE COLORADO BORDER
ESPECIALLY NEAR AND JUST EAST OF RATON PASS. SNOWFLAKES WILL BE
POSSIBLE AS FAR SOUTH AS INTERSTATE 40 NEAR THE TEXAS
BORDER...THOUGH ACCUMULATIONS WILL NOT BE SIGNIFICANT.

CRITICAL FIRE WEATHER CONDITIONS LOOK TO RETURN FOR PORTIONS OF
THE AREA MONDAY...TUESDAY AND WEDNESDAY OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS.

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 6:21 AM MDTFire Weather WatchABQBernalillo, Catron, Cibola, McKinley, Sandoval, San Juan and 2 more24 hr
Mar 25, 6:21 AM MDTRed Flag WarningABQHarding, San Miguel, Union13 hr
Mar 25, 3:27 PM MDTWinter Weather AdvisoryABQ31 hr

Nearby

Winter Storm Warnings in New Mexico, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.